Alert archive / South Dakota / High Wind Warnings in 2014
High Wind Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Jan 13, 2014, 3:43 AM MST for 6 counties in South Dakota. It took effect at Jan 13, 2014, 11:00 AM MST. It was in force for 12 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2014, 3:43 AM MST (10:43 UTC)
- In effect from
- Jan 13, 2014, 11:00 AM MST
- Expired
- Jan 13, 2014, 10:36 PM MST
- In force
- 12 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 81 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 2:28 PM MST | SNOW 2 | 4 Nnw Nemo, SD | |
| Jan 13, 2:29 PM MST | HEAVY SNOW 6 | 1 W O'Neil Pass, SD | |
| Jan 13, 2:35 PM MST | HEAVY SNOW 8 | 1 Sse Deerfield Reservo, SD | |
| Jan 13, 3:37 PM MST | NON-TSTM WND GST 61 | 1 N Buffalo, SD | MEASURED AT THE BUFFALO ASOS K2WX |
| Jan 13, 3:56 PM MST | NON-TSTM WND GST 57 | 27 Wnw Castle Rock, SD | MEASURED AT THE INDIAN BUTTE RAWS |
| Jan 13, 4:00 PM MST | NON-TSTM WND GST 63 | 12 Wsw Castle Rock, SD | MEASURED AT THE CASTLE ROCK RWIS SITE |
| Jan 13, 4:10 PM MST | NON-TSTM WND GST 55 | 12 Nw Downtown Belle Fo, SD | |
| Jan 13, 4:30 PM MST | NON-TSTM WND GST 57 | 1 E Mud Butte, SD | |
| Jan 13, 5:00 PM MST | HIGH SUST WINDS 44 | 12 Nw Downtown Belle Fo, SD | MEASURED BY THE BELLE FOURCHE RWIS |
| Jan 13, 5:00 PM MST | HIGH SUST WINDS 44 | 12 Nw Downtown Belle Fo, SD | MEASURED BY THE BELLE FOURCHE RWIS |
| Jan 13, 5:19 PM MST | NON-TSTM WND GST 55 | 1 E Downtown Rapid City, SD | PEAK WIND SO FAR |
| Jan 13, 5:57 PM MST | HEAVY SNOW 6 | 1 Sse Deerfield Reservo, SD | VISIBILITY OF LESS THAN 1/4 MI AT TIMES |
| Jan 13, 5:57 PM MST | HEAVY SNOW 8 | 1 Sse Deerfield Reservo, SD | SNOW AMOUNT CORRECTED...NOT MUCH MORE THAN EARLIER TODAY...VISIBILITY OF LESS THAN 1/4 MI AT TIMES |
| Jan 13, 6:00 PM MST | SNOW 2 | 9 Sw Downtown Spearfish, SD | MIX ON AND OFF THROUGHOUT THE DAY |
| Jan 13, 6:30 PM MST | NON-TSTM WND GST 55 | 14 Ssw Reva, SD | SLIM BUTTES RWIS |
| Jan 13, 6:42 PM MST | NON-TSTM WND GST 68 | Rapid City Airport, SD | MEASURED AT THE RAPID CITY AIRPORT KRAP |
| Jan 13, 7:30 PM MST | NON-TSTM WND GST 60 | 1 E Mud Butte, SD | SUSTAINED WIND OF 47 MPH |
| Jan 13, 8:30 PM MST | NON-TSTM WND GST 58 | 3 Wnw Wasta, SD | MEASURED AT THE WASTA RWIS |
| Jan 13, 8:30 PM MST | NON-TSTM WND GST 58 | 3 Wnw Wasta, SD | MEASURED AT THE WASTA RWIS |
| Jan 13, 8:50 PM MST | NON-TSTM WND GST 58 | Ellsworth Afb, SD | |
| Jan 13, 8:56 PM MST | NON-TSTM WND GST 61 | 1 E Downtown Rapid City, SD | |
| Jan 13, 9:18 PM MST | NON-TSTM WND GST 60 | 1 W Box Elder, SD | MEASURED AT THE ELLSWORTH RWIS |
| Jan 13, 9:20 PM MST | NON-TSTM WND GST 59 | 8 S Wall, SD | MEASURED AT THE PINNACLES RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 10.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
500 WWUS73 KUNR 131613 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 913 AM MST MON JAN 13 2014 ...STRONG WINDS EXPECTED TODAY AND TONIGHT NIGHT... .A STRONG LOW PRESSURE SYSTEM WILL CROSS THE AREA TODAY... CREATING VERY GUSTY WINDS ACROSS MOST OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE STRONG WINDS WILL LIKELY CONTINUE THROUGH MUCH OF TONIGHT. SOME AREAS OF NORTHWEST SOUTH DAKOTA WILL SEE WINDS GUSTS TO 60 MPH. SDZ001-002-012-013-025-026-031-072-073-140015- /O.CON.KUNR.HW.W.0002.140113T1800Z-140114T1200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 913 AM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-030-032-041>044-046-047-049-074-140015- /O.CON.KUNR.WI.Y.0003.140113T2100Z-140114T1200Z/ ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-FALL RIVER- SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...EDGEMONT...HOT SPRINGS... FOLSOM...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 913 AM MST MON JAN 13 2014 /1013 AM CST MON JAN 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE POSSIBLE. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
670 WWUS73 KUNR 132137 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 237 PM MST MON JAN 13 2014 ...STRONG WINDS EXPECTED THROUGH TONIGHT... .A STRONG LOW PRESSURE SYSTEM CROSSING THE AREA WILL CREATE GUSTY WINDS ACROSS MOST OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. SOME AREAS OF NORTHWEST SOUTH DAKOTA WILL SEE WINDS GUSTS TO 60 MPH...WITH MOST OTHER AREAS GUSTING TO 50 MPH. SDZ001-002-012-013-025-026-031-072-073-140545- /O.CON.KUNR.HW.W.0002.000000T0000Z-140114T1200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 237 PM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND CONTINUE THROUGH TONIGHT. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-030-032-041>044-046-047-049-074-140545- /O.CON.KUNR.WI.Y.0003.000000T0000Z-140114T1200Z/ ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-FALL RIVER- SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...EDGEMONT...HOT SPRINGS... FOLSOM...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 237 PM MST MON JAN 13 2014 /337 PM CST MON JAN 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING...AND CONTINUE THROUGH TONIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
762 WWUS73 KUNR 140536 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1036 PM MST MON JAN 13 2014 ...GUSTY NORTHWEST WINDS WILL CONTINUE... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT GUSTY NORTHWEST WINDS ACROSS THE REGION TONIGHT. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. THE STRONGEST WINDS WILL BE ON THE NORTHWEST SOUTH DAKOTA PLAINS. SDZ001-002-012-013-025-026-031-072-073-141200- /O.CAN.KUNR.HW.W.0002.000000T0000Z-140114T1200Z/ /O.EXA.KUNR.WI.Y.0003.000000T0000Z-140114T1200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...WALL...STURGIS... UNION CENTER 1036 PM MST MON JAN 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-030-032-041>044-046-047-049-074-141200- /O.CON.KUNR.WI.Y.0003.000000T0000Z-140114T1200Z/ ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-FALL RIVER- SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...EDGEMONT...HOT SPRINGS... FOLSOM...PHILIP...ARDMORE...OELRICHS...PINE RIDGE...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 1036 PM MST MON JAN 13 2014 /1136 PM CST MON JAN 13 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ TUESDAY. * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 13, 3:43 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 13, 3:43 AM MST, 0 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
343 AM MST MON JAN 13 2014
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
ISSUED AT 251 AM MST MON JAN 13 2014
CURRENT SURFACE MAP SHOWS TROF ACROSS MONTANA INTO EASTERN
WYOMING. FAST MOVING CLIPPER DIVES THROUGH THE EASTERN
DAKOTAS/MINNESOTA LATE TODAY/TONIGHT. TIGHT PRESSURE GRADIENT SETS
UP ACROSS THE AREA TODAY AS SURFACE LOW TRACKS ACROSS NORTH
DAKOTA. FORECAST SOUNDINGS SHOW 50KT WINDS WITHIN 1000-2000FT AGL
THIS AFTERNOON THROUGH TONIGHT. BIGGEST QUESTION IS HOW EFFICIENT
MIXING WILL BE...ESPECIALLY THIS AFTERNOON. GENERALLY NEUTRAL TO
WEAK WARM ADVECTION FROM BL-850MB THROUGH THIS AFTERNOON FOLLOWED
BY COLD ADVECTION TONIGHT. BEST PRESSURE RISES...5-7MB/3HR...OCCUR
FROM 06Z-09Z TONIGHT. BEST DOWNWARD MOMENTUM THIS AFTERNOON/EVENING
WITH LIKELY OCCUR WITH ANY PRECIPITATION. WILL GO WITH HIGH WIND
WARNING FOR AREAS FROM K2WX-KRAP AND WIND ADVISORY FOR THE
REMAINDER OF THE WESTERN SOUTH DAKOTA PLAINS. FOR NORTHEAST
WYOMING...LOOKS LIKE STRONGEST WINDS WILL OCCUR THIS
EVENING/OVERNIGHT WITH HIGHER POPS/ACCUMULATING SNOW. THUS...WILL
ISSUE WINTER WEATHER ADVISORY FOR THAT AREA. WILL ALSO GO WITH
ADVISORY FOR CUSTER COUNTY/SOUTHERN BLACK HILLS ZONE...HIGHEST
SNOW ACCUMULATION WEST OF CUSTER.
STRONG UPSLOPE SIGNATURE FOR THE BLACK HILLS TODAY INTO TUESDAY...FROUDE
GREATER THAN 2.0 AND 0-2KM RH GREATER THAN 95 PERCENT. 00Z/06Z NAM
GIVING 12-15 INCHES. LATEST RUNS OF LOCAL WRF ALSO SHOWING 12-18
INCHES IN THE O'NEIL PASS TO DEERFIELD AREA. WILL ISSUE WINTER STORM
WARNING FOR BEAR LODGE MOUNTAINS/NORTHERN BLACK HILLS. WIDE RANGE
OF SNOWFALL EXPECTED FOR THE PENNINGTON COUNTY/CENTRAL BLACK HILLS
ZONE WITH HIGHEST SNOWFALL AMOUNTS ACROSS THE WESTERN PORTIONS OF
THAT FORECAST ZONE.
WINDS WILL DECREASE LATE TONIGHT. UPSLOPE SNOW WILL TAPER OFF
ACROSS THE BLACK HILLS TUESDAY.
&&
.LONG TERM...WEDNESDAY THROUGH SUNDAY
ISSUED AT 251 AM MST MON JAN 13 2014
QUIET WEATHER WITH MILD TEMPS EXPECTED ON WEDNESDAY AS
FAST MOVING RIDGE PASSES OVER. CLIPPER SYSTEM SLIDES IN WEDNESDAY
NIGHT INTO THURSDAY. NOT MUCH MOISTURE WITH THIS SYSTEM...BUT WITH
STRONG UPSLOPE ENHANCEMENT OVER THE NRN BLKHLS MAY BE ABLE TO
SQUEEZE SOMETHING OUT SO WILL GO WITH SOME POPS. GREATEST CONCERN
WILL BE STRONG NWRLY WINDS AS MODELS HAVE BEEN RATHER CONSISTENT
WITH SHOWING THIS. UPPER RIDGE OVER THE WEST COAST WILL START TO
SLOWLY PUSH TOWARDS THE EAST FOR FRIDAY INTO THE WEEKEND...BRINGING
DRY CONDITIONS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 251 AM MST MON JAN 13 2014
GUSTY WRLY WINDS WILL SHIFT NWRLY AND INCREASE LATER
TODAY...WITH THE STRONGEST WINDS OVER THE SD PLAINS. THE GUSTY WINDS
WILL CONTINUE INTO TONIGHT. SNOW WILL DEVELOP OVER THE BLKHLS TODAY
SPREADING INTO NERN WY TONIGHT...BRINGING AREAS OF IFR VIS. SOME
SNOW MAY ALSO DEVELOP OVER PTNS OF THE SD PLAINS LATER
TONIGHT...BRINGING LCL IFR VIS IN -SN AND BLSN.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY
FOR SDZ024-028.
WIND ADVISORY FROM 2 PM MST /3 PM CST/ THIS AFTERNOON TO 5 AM
MST /6 AM CST/ TUESDAY FOR SDZ014-027-030-032-041>044-046-
047-049-074.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY
FOR SDZ001-002-012-013-025-026-031-072-073.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST
TUESDAY FOR SDZ029.
WY...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY
FOR WYZ057.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST
TUESDAY FOR WYZ054>056-058-071.
&&
SHORT TERM...7
LONG TERM...77
AVIATION...77Hazardous weather outlook, Jan 12, 2:52 PM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 252 PM MST SUN JAN 12 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 252 PM MST (352 PM CST) SUN JAN 12 2014 ...EVEN STRONGER WINDS EXPECTED MONDAY AND MONDAY NIGHT ACROSS MOST OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA... ...WINTER STORM WATCH MONDAY AFTERNOON THROUGH TUESDAY FOR THE NORTHERN BLACK HILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS NORTHWEST SOUTH DAKOTA WILL GRADUALLY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EVEN STRONGER WINDS ARE EXPECTED MONDAY AND MONDAY NIGHT ACROSS MOST OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA WITH GUSTS OF 60 MPH POSSIBLE. A LONG PERIOD OF UPSLOPE SNOW IS LIKELY MONDAY THROUGH TUESDAY. SNOW ACCUMULATION OF 6 INCHES OF MORE ARE POSSIBLE...WITH ACCUMULATIONS AROUND A FOOT OR MORE POSSIBLE AT HIGHER ELEVATIONS FROM CHEYENNE CROSSING TO DEERFIELD TO FOUR CORNERS. STRONG NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50 MPH... ARE POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:43 AM MST | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Harding and 10 more | 35 hr |
| Jan 13, 3:43 AM MST | Winter Storm Warning | UNR | Custer, Lawrence, Meade, Pennington | 35 hr |
| Jan 13, 3:43 AM MST | Winter Weather Advisory | UNR | Custer | 30 hr |
Nearby
High Wind Warnings in South Dakota, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.